Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I believe my acne, oily skin etc and other problems are caused by an excess level of testostarone in my body. I would like to know if there are any treatments avalible that inhibit or lower the testostarone in males relitivley safley ( i dont want to grow breasts!). I have tried looking on the net and all i can find are links on ways to increse low testostarone levels in men and decrease high levels in women. Surely there must be treatments avalible for this problem.

I indend to see my GP and get a testostarone level check to see if i fall out the normal ranges and go from there.

Thanks in advance,

Share this post


Link to post
Share on other sites

good idea afteral increaesd levels of testosterone increaes sebum production by the skin glands. High blood sugar levels increaes testosterone production, maybe that could be a controlable source?? any way good luck eusa_clap.gif

Share this post


Link to post
Share on other sites

doesnt sound like a good idea to me. If you lower your test levels by taking a drug, What will happen when you eventually stop taking that drug. Your test levels will rise again thus causing acne again.

deal with it, your a man, you have testosterone. Its life.

Share this post


Link to post
Share on other sites
I believe my acne, oily skin etc and other problems are caused by an excess level of testostarone in my body. I would like to know if there are any treatments avalible that inhibit or lower the testostarone in males relitivley safley ( i dont want to grow breasts!).

Share this post


Link to post
Share on other sites
good idea afteral increaesd levels of testosterone increaes sebum production by the skin glands.

Share this post


Link to post
Share on other sites
I believe my acne, oily skin etc and other problems are caused by an excess level of testostarone in my body. I would like to know if there are any treatments avalible that inhibit or lower the testostarone in males relitivley safley ( i dont want to grow breasts!). I have tried looking on the net and all i can find are links  on ways to increse low testostarone levels in men and decrease high levels in women. Surely there must be treatments avalible for this problem.

I indend to see my GP and get a testostarone level check to see if i fall out the normal ranges and go from there.

Thanks in advance,

Share this post


Link to post
Share on other sites
Rivercard, it's true it is not a good idea to decrease Testosterone levels, but you can sequester the effects. You can control your skin my using drugs that bind to Androgen receptors, and thus, inhibit the intended effect. Drugs, such as, Spironolactone (oral and topical) can be used at low doses to achieve the aforesaid.

Share this post


Link to post
Share on other sites
Thanks for the info,

Do you think that taking v low dose spiro <50mg would be both effective and safe?. What also concerns me is that I read taking an androgen blocking medication can actually increase testostarone as your body tries to compensate?

neutral.gif

Thanks

Share this post


Link to post
Share on other sites

I dont think excess testosterone causes acne. Its the fluctuations of the hormones.

Also if your in the states you can get spironolactone topical without a script from the doc

Share this post


Link to post
Share on other sites

Acne sufferers tend to have increased activity of the enzyme 5 alpha reductase, which is responsible for converting testosterone to dihydrotesterone (DHT). DHT is a potent androgen and the primary culprit in the stimulation of oil gland receptors which, if oversensitive to such hormonal input, consequently overproduce oil and hyperkeratinise dermal cells within the pore, resulting in a comedone. Thus in two individuals with identical testosterone levels one may suffer disfiguringly severe acne while the other enjoys flawless skin.

'deactivation of 5- alpha reductase, testosterone can no longer be converted to dihydrotestosterone - Propecia®'

This pill also stops men from going bald! PROPECIA is the first and only FDA-approved pill demonstrated to treat male pattern hair loss on the vertex (top of head) and anterior mid-scalp area (middle front of head) in men only. There is not sufficient evidence that PROPECIA works for receding hairlines at the temples.

http://www.louisville.edu/~mjwell04/details1.htm

http://www.propecia.com/finasteride/propec...sumer/index.jsp

Reduces androgens, work the rest out.........clear skin

Share this post


Link to post
Share on other sites

just seen the responces to this topic already discussed - in theory a good idea in practice not worth a f*ck

Share this post


Link to post
Share on other sites
Men with acne are found to almost never have high testosterone levels.  The problem is oversensitivity in oil gland receptors.

Share this post


Link to post
Share on other sites

All acne is down to the bodies response to androgen hormones, so it is all hormonal. Although saying that, I'm not sure if kertinization of the skin at a slow rate is down to hormones and that is a cause of acne

Share this post


Link to post
Share on other sites

If you're concerned about testosterone, go see an endocrinologist. I can't say this enough. Excess T does cause acne, but in males, it would be dangerous to get on inhibitors in most cases.

It is not true that males cannot produce too much testosterone. Males who make too much have all kinda problems!!!!

But I do think you should ask and endorinologist who is trained in dealing with hormonal/metabolic problems and may be able to help you. Tell him/her what you think/have learned. Do some internet research. There are some docs out there on the cutting edge of research who may be able to direct you to a study, or to new therapies.

No, not a dermatologist. An endocrinologist.

All that said, I still think you're still very young, and maybe your testosterone levels will even out. Whether or not you can tolerate waiting it out is up to you.

Good luck!!! :o)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×